On the ubiquity of the Lévy integral - Its relationship with the generalized Euler-Jacobi series and their asymptotics beyond all orders

T. M. Garoni, N. E. Frankel

Research output: Contribution to journalArticleResearchpeer-review

4 Citations (Scopus)


We present here an overview of the history, applications and important properties of a function which we refer to as the Lévy integral. For certain values of its characteristic parameter, the Lévy integral defines the symmetric Lévy stable probability density function. As we discuss however, the Lévy integral has applications to a number of other fields besides probability, including random matrix theory, number theory and asymptotics beyond all orders. We exhibit a direct relationship between the Lévy integral and a number theoretic series which we refer to as the generalized Euler-Jacobi series. The complete asymptotic expansions for all natural values of its parameter are presented, and in particular it is pointed out that the intricate exponentially small series become dominant for certain parameter values.

Original languageEnglish
Pages (from-to)93-100
Number of pages8
Issue number1
Publication statusPublished - Mar 2003
Externally publishedYes


  • Asymptotics Beyond All Orders
  • Generalized Euler-Jacobi Series
  • Lévy Integral

Cite this